View Single Post
Old 10-26-2009, 12:53 PM   #10
Deena52
Senior Member
 
Deena52's Avatar
 
Join Date: Oct 2009
Location: Wilmington, Delaware
Posts: 553

S/C/G: 195/130/135

Height: 5'4"

Default

Shoot, had a whole reply typed out and lost it somehow...not even sure how I did that. Trying to remember what I'd written.

Yes, 331 cal./day would be starvation mode. I can't even believe I still remember that number, 331, all these years later. I ended up modifying the Cambridge diet, as I was okay with just the shakes while running around at work all day, but could not fall asleep at night due to being so ravenous. So I would take a small can of tuna packed in water and mix it with FF mayo, just so I could sleep at night. Did lose weight...as this was still very low calorie....but not a good diet to prepare you to maintain the weight loss.

When I did Atkins 20-some years ago, I was able to maintain the weight for many years until they put me on a medication and I suddenly shot up 60 lbs...which is a huge amount of weight for my height.

To be honest, I don't know how other people do it. I could not even bend over to tie my sneakers and breathe at the same time and I was SO uncomfortable in regular clothing. As soon as I'd get home, I would immediately change into loose, elastic-waist, lounging-type clothing...just to be able to breathe and be comfortable. How horrible I looked became even secondary to how uncomfortable I felt. I'd never been close to this weight unless I was pregnant.....and of course, being pregnant has it's own issues when it comes to being uncomfortable...but that's to be expected....and is temporary.

I should never have stayed on the medication as long as I did....but the doctor kept making me feel that it was me doing something wrong and not the medication. In reality, the medication was actually decreasing my appetite and I should have been losing weight....but instead, just kept gaining and nothing I did would stop it. So I finally insisted on stopping the medication.....just wish I'd done it sooner...and had incurred less damage. It literally shut down my metabolism.

I have SO much sympathy for people who have to be on medications that alter their metabolism. People just don't realize how some of these medications can do this until it happens to them. They think that if you just watch what you eat, it shouldn't be a problem.....but with some of these meds, no matter what you do, you can't control the weight gain.

I could also kick myself for not figuring out this artificial sweetener problem sooner. It seems so simple, looking back now. I could not figure out why the heck I could not get Atkins to work again. I have noticed, when reading around here, that different people have mentioned that it's difficult doing the same diet again (a second time, years later)....and it makes me wonder if sometimes, this might not just be some alteration in metabolism that happened and the person just needs to tweak a few things to get it to work again.

At the time, I was completely frustrated and confused....but once I figured out what the problem was, it seemed ridiculous that I'd not figured it out sooner....and wasted so much time.
Deena52 is offline   Reply With Quote